MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® ULTRA CATHETER; CLEAN CATH

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® ULTRA CATHETER; CLEAN CATH
Model Number 4A4287
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient developed a urinary tract infection due to the packaging that has been changed to paper material.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿warnings: ¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ some intermittent catheters may contain or have presence of phthalates: di(2-ethylhexyl)phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse ef fects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic ef fects of dehp have been well established in experimental animals, the ability of this compound to produce adverse ef fects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse ef fect does not mean that there are no risks.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury , illness or death of the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient developed a urinary tract infection due to the packaging that has been changed to paper mateial.

Brand Name
BARD® CLEAN-CATH® ULTRA CATHETER
Common Device Name
CLEAN CATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9192832
Report Number1018233-2019-06492
Device Sequence Number10874952
Product Code FCM
UDI-Device Identifier00801741038914
UDI-Public(01)00801741038914
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4A4287
Device Catalogue Number4A4287
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;